MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL BASKET V

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V422PR
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
It was reported during an endoscopic retrograde cholangiopancreatography (ercp) the basket got stuck in the bile duct during stone removal.The basket broke at the pulley.After several different maneuvers, the basket was retrieved.The patient was not harmed.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the manufacturer¿s investigation.A device evaluation, a review of the device history record (dhr), a review of the instructions for use (ifu), as well as a historical trending analysis were conducted during this investigation.The device was returned, evaluated, and no abnormalities were noted on the device.The review of the dhr did not find any abnormalities or anomalies identified during production.The device met all specifications upon release.The ifu contains the following information related to the failure mode: ¿- before use, thoroughly review the instruction manuals for this instrument and the lithotripter (bml-110a-1) to determine the proper method of use.Using the instrument and lithotriptor without thoroughly reviewing their manuals could cause patient injury.- do not use this instrument if the target calculus is found to be impossible to retrieve through preoperative diagnosis, interoperative contrast enhancing, or after papillotomy/papillary dilation.Do not use this instrument to grasp multiple calculi at one time.Doing so may make it impossible to remove the basket (with calculi engaged) from the patient.- use this instrument with a hospitalization plan ready and the understanding that, if the calculus is too hard to be crushed by the lithotriptor (bml-110a-1), the instrument may become irreversibly damaged and open surgery may have to take place in order to remove the calculus.- when using the bml-110a-1 mechanical lithotriptor, there is a possibility that the basket could become damaged as shown in section10.8, ¿emergency treatment¿.Use the bml-110a-1 with the understanding that the basket could become damaged and open surgery may have to be performed.- repetition of calculus retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a calculus or could cause the basket with calculus engaged to become impacted in the body.If calculus retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or worn, tube sheath is bent, etc.) is detected during the inspection.- when using the bml-110a-1, do not withdraw the tube of this instrument from the endoscope while the endoscope is inserted into the patient body.If the endoscope is withdrawn from the patient body, after the tube of this instrument is withdrawn from the endoscope which is still in the patient body, (i.E., if the endoscope is withdrawn from the patient body while the only operation wire of this instrument is still in the endoscope), the forceps elevator of the endoscope contacts the operation wire of this instrument during the withdrawal of the endoscope, and may kink the wire.The kink of the operation wire may make it impossible that the distal end of the coil sheath of the bml-110a-1 is inserted into the patient body over the operation wire till the distal end reaches the target calculus, and enable the bml-110a-1 to function.When using the bml-110a-1, either withdraw the tube together with the endoscope from the patient body, or withdraw the tube of this instrument from the patient body after withdrawing the endoscope from the patient body.Then, insert the coil sheath of bml-110a-1 into the patient body over the operation wire of this instrument.¿ based on the results of the investigation as well as the condition of the returned device, no definitive conclusion could be determined for the reported failure mode.However, investigations think it likely that the size, hardness, or shape of the calculus could have caused the basket to experience the reported failure mode.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide correction to the previously submitted supplemental report with information inadvertently left out (manufacture date), correction to the previous device evaluation results, and to provide a correction to field h6 conclusion code.The subject device was manufactured on november 2022 based on the provided 3 digit lot information "2yk".However, the exact manufacture date is unknown.The device was evaluated by olympus.The operating wire had been removed from the tube sheath.The operating wire was broken at approximately 980 mm from its distal end of the basket.Approximately 900mm of wire was missing.The tube sheath was broken at approximately 1840 mm from its distal end.The tube sheath inside the protective tube of the handle side was compressively buckled.

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18796284
Report Number9614641-2024-00505
Device Sequence Number7294896
Product Code LQR
UDI-Device Identifier04953170244049
UDI-Public04953170244049
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V422PR
Device Lot Number2YK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer06/25/2024
08/12/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date06/25/2024
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown